Alert archive / Florida / Lake Wind Advisories in 2015

Lake Wind Advisory 13, NWS Melbourne, FL

December 5, 2015Volusia County, Florida

NWS Melbourne, FL issued this lake wind advisory at Dec 5, 2015, 5:30 AM EST for Volusia County, Florida. It took effect at Dec 5, 2015, 7:00 AM EST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Dec 5, 2015, 5:30 AM EST (10:30 UTC)
In effect from
Dec 5, 2015, 7:00 AM EST
Expired
Dec 5, 2015, 7:00 PM EST
In force
12 hr
Issued by
NWS Melbourne, FL

County Volusia County, FL

The radar

The Melbourne radar (KMLB), 116 km from the middle of the area, began a volume at 10:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 00:00Z, 10.5 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 00:00Z on 2015-12-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 00:00Z on 2015-12-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 60 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
963 m above ground
0-6 km bulk shear
65 kt
0-1 km storm-relative helicity
60 m²/s²
0-3 km storm-relative helicity
280 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

270 
WWUS72 KMLB 051030
NPWMLB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
530 AM EST SAT DEC 5 2015

FLZ047-054-059-064-141-147-051830-
/O.NEW.KMLB.LW.Y.0013.151205T1200Z-151206T0000Z/
SOUTHERN BREVARD COUNTY-INDIAN RIVER-ST. LUCIE-MARTIN-
COASTAL VOLUSIA COUNTY-NORTHERN BREVARD COUNTY-
INCLUDING THE CITIES OF....MELBOURNE...PALM BAY...ROCKLEDGE...
SEBASTIAN...VERO BEACH...PORT SAINT LUCIE...FORT PIERCE...
HOBE SOUND...JENSEN BEACH...PORT SALERNO...STUART...
DAYTONA BEACH...NEW SMYRNA BEACH...ORMOND BEACH...COCOA...
TITUSVILLE
530 AM EST SAT DEC 5 2015

...LAKE WIND ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A LAKE WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM EST THIS EVENING. 

* WINDS...EAST NORTHEAST WINDS AROUND 20 MPH WITH FREQUENT HIGHER
  GUSTS.

* IMPACTS...CHOPPY CONDITIONS ON OPEN LAKES AND OTHER LARGER 
  BODIES OF WATER WILL MAKE OPERATION OF SMALL BOATS POTENTIALLY 
  HAZARDOUS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

&&

$$

BRAGAW
1 follow-up statement
959 
WWUS72 KMLB 051755
NPWMLB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
1255 PM EST SAT DEC 5 2015

FLZ047-054-059-064-141-147-060000-
/O.CON.KMLB.LW.Y.0013.000000T0000Z-151206T0000Z/
SOUTHERN BREVARD COUNTY-INDIAN RIVER-ST. LUCIE-MARTIN-
COASTAL VOLUSIA COUNTY-NORTHERN BREVARD COUNTY-
INCLUDING THE CITIES OF....MELBOURNE...PALM BAY...ROCKLEDGE...
SEBASTIAN...VERO BEACH...PORT SAINT LUCIE...FORT PIERCE...
HOBE SOUND...JENSEN BEACH...PORT SALERNO...STUART...
DAYTONA BEACH...NEW SMYRNA BEACH...ORMOND BEACH...COCOA...
TITUSVILLE
1255 PM EST SAT DEC 5 2015

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING...

* WINDS...EAST NORTHEAST WINDS AROUND 20 MPH WITH FREQUENT 
  HIGHER GUSTS. 

* IMPACTS...CHOPPY CONDITIONS ON OPEN LAKES AND OTHER LARGER 
  BODIES OF WATER WILL MAKE OPERATION OF SMALL BOATS POTENTIALLY 
  HAZARDOUS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

&&

$$

What forecasters said that day

The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this lake wind advisory went out at Dec 5, 4:55 AM EST, 35 minutes earlier.

Area forecast discussion, Dec 5, 4:55 AM EST, 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
455 AM EST SAT DEC 5 2015

.DISCUSSION...

...WINDY WITH ROUGH SURF AND HAZARDOUS BOATING CONDITIONS THIS
WEEKEND...

TODAY-TONIGHT...
H30-H20 JET STREAK LIFTING OFF THE SE SEABOARD WILL PULL A DEEP HI
PRES RIDGE ACRS THE ERN CONUS. THE BASE OF THE RIDGE WILL INTERACT
WITH A WEAK FRONTAL TROF OVER S FL AND THE NRN BAHAMAS TO GENERATE A
BRISK NE FLOW ACRS CENTRAL FL. THE USAF 915HZ PROFILER HAS BEEN
MEASURING 25-30KT WINDS THRU THE H100-H85 LYR...BACKING TO THE W/SW
THRU THE H85-H70 LYR. THIS INDICATES INCREASED POTENTIAL FOR
ISENTROPIC LIFT...CONFIRMED BY LATEST RUC ANALYSIS.

FRONTAL MOISTURE BAND HAS PUSHED INTO S FL WITH PWAT VALUES ARND
2.1" AT KMFL/KEYW. MOISTURE PROFILE DECREASES NWD AS AN H85-H50
CYCLONE OVER THE DEEP SOUTH HAS BEGUN TO PUSH DRIER MID LVL AIR INTO
CENTRAL FL. PWATS DECREASE TO ARND 1.5" AT KXMR/KTBW...THEN TO ARND
1.0" AT KJAX. RADAR HAS BEEN DETECTING BANDS OF LIGHT SHRAS PUSHING
ONSHORE FROM SEBASTIAN INLET SWD....BUT NONE ARE MAKING IT INTO THE
INTERIOR.

AS THE JET STREAK LIFTS OUT OF THE AREA...IT WILL KEEP THE S HALF OF
THE PENINSULA UNDER ITS ASCENDING RIGHT REAR QUAD. MEANWHILE...THE
MID LVL ISENTROPIC LIFT AND ENHANCED LOW LVL CONVERGENCE IN THE
VCNTY OF THE FRONT WILL PROVIDE SUFFICIENT DYNAMIC SUPPORT TO KEEP
50/60 POPS IN FOR THE TREASURE COAST AND LAKE OKEECHOBEE AREA. POPS
DECREASING TO 30-40PCT FROM BREVARD/OSCEOLA COUNTY NWD TO REFLECT
THE DECREASING MOISTURE. DRY MID LVL AIR WILL ADVECT ACRS THE CWA
OVERNIGHT AS THE TROF OVER THE DEEP S DRIFTS OFF THE CAROLINA
COAST... POPS DROPPING TO 30PCT TREASURE COAST...AOB 20PCT
ELSEWHERE. PRECIP PRIMARILY WILL BE IN THE FORM OF BRIEF LOW TOPPED
SHRAS. LOW RAINFALL POTENTIAL WITH 24HR QPF BTWN 0.10"-0.25" ALONG
THE TREASURE COAST...AOB 0.10" ELSEWHERE.

NO SIG CHANGE IN AIRMASS WITH THE PERSISTENT NE FLOW...TEMPS NOT
EXPECTED TO DEVIATE MORE THAN A DEG OR TWO FROM FRI. AFTN MAXES IN
THE M/U70S WITH A FEW SPOTS TOUCHING 80F...MIN TEMPS MIN TEMPS
L/M60S INTERIOR AND U60S/L70S ALONG THE COAST. COASTAL COUNTIES NOT
EXPECTED TO SEE TEMPS FLUCTUATE BY MORE THAN 10F.

SUN-TUE...PROGRESSIVE SPLIT FLOW FLOW PATTERN CONTINUES OVER THE
CONUS WITH SHORT WAVE TROUGHS IN THE NORTHERN STREAM REMAINING WELL
NORTH OF FL A WEAKER SRN BRANCH IS BECOMING BETTER ESTABLISHED...
BUT HAS LITTLE IN THE WAY OF DISCRETE DISTURBANCES POISED TO IMPACT
THE STATE.

AN AMPLIFIED TROUGH PUSHES THROUGH THE MS VLY SUN...THE OH VLY MON
AND OFFSHORE THE EASTERN SEABOARD TUE. THIS WILL INDUCE SFC WAVE
DEVELOPMENT OFFSHORE THE CAROLINAS LATE MON...WHICH UNDERGOES FAIRLY
RAPID INTENSIFICATION WELL OFFSHORE THE MID ATLC/NERN CONUS AS IT
MOVES ENE. THE GFS/ECM ARE IN RESPECTABLE AGREEMENT WITH LOCATION/
INTENSITY OF THE LOW AND ITS IMPACTS ON FL. STRONG ONSHORE WINDS
SUNDAY WILL GRADUALLY EASE AND BACK TO NRLY SUN NIGHT-EARLY MON AS
AN INVERTED TROUGH FORMS OFF THE FL EAST COAST. AS THE LOW LIFTS
QUICKLY NEWD...HIGH PRES AND  BRIEF SHOT OF COOLER/DRIER AIR WILL
POUR SWD INTO FL FROM LATE MON INTO TUE....BEFORE WINDS VEERING TO
ONSHORE TUE AFTN-EVENING START TO SLOWLY MODIFY THE LOCAL AIR MASS.
BREEZY TO WINDY CONDITIONS START TO EASE MON AND EVEN MORESO TUE.
PRECIP REGIME WILL CONSIST OF FAST-MOVING LOW TOPPED SHOWERS...
MOSTLY LIGHT...WITH RAIN CHCS RETREATING TWD THE COAST/SEAWARD AS
WINDS BACK FOR A TIME. MAX TEMPS IN THE U70S-NEAR 80F SUN WITH
MINS MAINLY IN THE M-U60S...SOME L70S ALONG THE BARRIER ISLANDS.
M-U70S FOR HIGHS MON (SOME L70S COASTAL VOLUSIA). INLAND MINS DROP
INTO THE M-U50S MONDAY NIGHT AS BACKING WINDS WILL SUPPORT STEADY
COOL AIR ADVECTION. HOWEVER BLYR WINDS AVG 360DEG...WHICH IS ABOUT
15-20 DEGREES OF ONSHORE COMPONENT. THIS WILL RESULT IN A SHARP TEMP
GRADIENT FOR MAINLAND VS BARRIER ISLANDS OF THE COASTAL COS.
SLIGHTLY COOLER OVERALL FOR TUE...L-M70S NORTH...M-U70S SOUTH FOR
MAXES. MINS M-U50S INLAND...WITH SOME L50S FAR NORTH...GENERALLY
L-M60S OR THE COAST.

WED-FRI...WEAK HIGH PRES RIDGE AXIS WILL SETTLE ACROSS SRN MS/AL/GA
AND NRNMOST FL WED-WED NIGHT...WHICH WILL KEEP CTRL FL IN A LIGHT
ONSHORE FLOW REGIME WITH GENERALLY DRY CONDITIONS SAVE FOR A SLIGHT
CHANCE OF SHOWERS FOR THE LAKE O/TREASURE COAST REGION. BY THU...AS
WAS THE CASE 24HRS AGO...THE GLOBAL MODELS SHOW VERY DIVERGENT SOLNS
W/R/T A MID LEVEL SHORT WAVE TROUGH IN THE SRN STREAM IMPACTING FL
LATE NEXT WEEK. THE ECM IS MUCH FASTER WITH THIS FEATURE...BRINGING
A FAST-MOVING FLAT/POS TILT FEATURE ACROSS THE STATE THU NIGHT...
WHICH KEEPS MOST IF NOT ALL OF THE PRECIP SOUTH/EAST OF CTRL FL.
AT THE SAME TIME THE ECM HAS THE TROUGH OVER CTRL/SOUTH FL...THE GFS
IS LAGGING THIS FEATURE WELL TO THE WEST (JUST OFFSHORE THE SOUTH TX
COAST) BEFORE SHEARING IT OUT FRI-FRI NIGHT AS IT KICKS ENE-WD OVER
THE GOMEX AND OVER FL BY FRIDAY NIGHT.

HENCE...THE ECM POINTS TO CONT'D DRY WX FOR THU-FRI...WHILE THE GFS
SLOWLY INCREASES RAIN CHCS...ESPECIALLY FRI OVER THE SRN CWA. AS IS
THE CASE WITH FAST/ZONAL FLOW...SPECIFIC MODEL-ADVERTISED DETAILS IN
THE XTD RANGE (DAYS 5-7) WHICH HAVE ALREADY SHOWN CHANGES FROM FRI
AM ARE VERY LIKELY TO CONTINUE HAVING CONTINUITY PROBLEMS. THUS...THE
CURRENT FCST COMMITS TO NEITHER SOLUTION AND PAINTS SMALL RAIN CHCS
FOR BOTH DAYS. TEMPS WILL REMAIN ABOVE AVERAGE THROUGH THE PERIOD.
EARLY DECEMBER NORMAL MAXES FOR ECFL ARE L70S NORTH AND M-U70S SOUTH
WITH MINS IN THE L-M50S,,,EXCEPT U50S ALONG THE MARTIN COUNTY COAST.

&&

.AVIATION...THRU 06/12Z.
SFC WNDS: THRU 05/15Z...N/NE 7-12KTS...OCNL G20KTS CSTL SITES N OF
KVRB. BTWN 05/15Z-06/03Z...E/NE ARND 15-20KTS WITH G22-25KTS. AFT
06/03Z...N/NE 10-13KTS...OCNL G22KTS COASTAL SITES.

VSBY/WX/CIGS: THRU 05/14Z...N OF KISM-KDAB PREVAILING CIGS BTWN
FL006-009...S OF KISM-KMLB PREVAILING CIGS BTWN FL060-080 WITH BRIEF
ISOLD MVFR SHRAS. BTWN 05/14Z-05/24Z...PREVAILING CIGS BTWN
FL040-060...MVFR -SHRAS LIKELY BTWN KVRB-KSUA...CHC MVFR -SHRAS
ELSEWHERE. AFT 06/00Z...PREVAILING CIGS BTWN FL040-060...CHC MVFR
SHRAS BTWN KVRB-KSUA...SLGT CHC MVFR -SHRAS ELSEWHERE.

&&

.MARINE...
TODAY-TONIGHT...HAZARDOUS BOATING CONDITIONS TO CONTINUE. A LARGE
HI PRES RIDGE BLANKETING THE ERN CONUS WILL INTERACT WITH A FRONTAL
TROF OVER S FL TO GENERATE A FRESH TO STRONG NE BREEZE OVER THE
LCL ATLC. DATA BUOYS MEASURING 5-8FT SEAS NEARSHORE AND 9-12FT
OFFSHORE WITH DOMINANT PDS BTWN 8-9SEC. GUSTS NEAR GALE FORCE
EXPECTED OVER THE OFFSHORE WATERS. NO CHANGES TO THE CURRENT SCA.

SUN-MON...STOUT ONSHORE (NE-ENE) WINDS WILL PREVAIL AGAIN SUNDAY
BEFORE RELENTING SUNDAY EVENING/OVERNIGHT AS AN INVERTED TROUGH
DEVELOPS EAST OF FL. LOW SPINNING UP WELL TO THE NE WILL RESULT
IN BRIEF INCREASE IN NRLY WINDS MON/MON NIGHT WHICH COULD BRIEFLY
KICK WINDS BACK UP TO AROUND 20KT. AT THE VERY LEAST...EXPECT
CAUTIONARY CONDITIONS TO CONTINUE ONCE THE SCA EXPIRES.

TUE-WED...WINDS SLACKEN FROM 10-15KT TO AOB 10KT AS THEY VEER FROM
NE TO E. CONSEQUENTLY...SEAS WILL SUBSIDE TO 3-4FT IN A SMALL
LINGERING SWELL.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  76  67  76  65 /  40  20  30  30
MCO  80  66  79  65 /  30  20  20  20
MLB  79  73  79  69 /  40  20  30  30
VRB  78  74  79  69 /  50  30  40  40
LEE  78  62  78  61 /  30  10  20  10
SFB  78  65  78  64 /  30  20  20  20
ORL  79  66  79  64 /  30  20  20  20
FPR  79  73  79  70 /  60  30  40  50

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...LAKE WIND ADVISORY FROM 7 AM THIS MORNING TO 7 PM EST THIS
     EVENING FOR COASTAL VOLUSIA COUNTY-INDIAN RIVER-MARTIN-
     NORTHERN BREVARD COUNTY-SOUTHERN BREVARD COUNTY-ST. LUCIE.

     HIGH SURF ADVISORY UNTIL 4 PM EST SUNDAY FOR COASTAL VOLUSIA
     COUNTY-INDIAN RIVER-MARTIN-NORTHERN BREVARD COUNTY-SOUTHERN
     BREVARD COUNTY-ST. LUCIE.

AM...SMALL CRAFT ADVISORY UNTIL 4 AM EST MONDAY FOR FLAGLER BEACH TO
     VOLUSIA-BREVARD COUNTY LINE 0-20 NM-FLAGLER BEACH TO
     VOLUSIA-BREVARD COUNTY LINE 20-60 NM-SEBASTIAN INLET TO
     JUPITER INLET 0-20 NM-SEBASTIAN INLET TO JUPITER INLET 20-
     60 NM-VOLUSIA-BREVARD COUNTY LINE TO SEBASTIAN INLET 0-20
     NM-VOLUSIA-BREVARD COUNTY LINE TO SEBASTIAN INLET 20-60 NM.

&&

SHORT TERM/AVIATION...BRAGAW
LONG TERM/IMPACT WX....CRISTALDI
Hazardous weather outlook, Dec 4, 7:17 PM EST, 10 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED EXPIRATION TIME
NATIONAL WEATHER SERVICE MELBOURNE FL
717 PM EST FRI DEC 4 2015

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-051030-
FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 0-20 NM-VOLUSIA-
BREVARD COUNTY LINE TO SEBASTIAN INLET 0-20 NM-
SEBASTIAN INLET TO JUPITER INLET 0-20 NM-FLAGLER BEACH TO VOLUSIA-
BREVARD COUNTY LINE 20-60 NM-VOLUSIA-
BREVARD COUNTY LINE TO SEBASTIAN INLET 20-60 NM-
SEBASTIAN INLET TO JUPITER INLET 20-60 NM-INLAND VOLUSIA COUNTY-
NORTHERN LAKE COUNTY-ORANGE-SEMINOLE-SOUTHERN BREVARD COUNTY-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-
COASTAL VOLUSIA COUNTY-SOUTHERN LAKE COUNTY-
NORTHERN BREVARD COUNTY-
717 PM EST FRI DEC 4 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TONIGHT.

.WIND AND SEA IMPACT...
CONDITIONS FOR SMALL CRAFT OPERATION WILL BE HAZARDOUS.
NORTHEAST WINDS 20 TO 25 KNOTS WILL BUILD SEAS 6 TO 8 FEET NEAR SHORE
AND TO AROUND 10 FEET OFFSHORE.

.RIP CURRENT IMPACT...
THE SURF ZONE WILL BE DANGEROUS WITH HEAVY BREAKING WAVES. THE RIP
CURRENT RISK IS HIGH. VENTURING INTO THE OCEAN IS NOT ADVISED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
IT WILL BE WINDY THROUGH THE WEEKEND. HAZARDOUS BOATING CONDITIONS
WILL PERSIST INTO EARLY NEXT WEEK. ROUGH AND CHOPPY SURF CONDITIONS
ALONG WITH DANGEROUS RIP CURRENTS WILL BE PRESENT AT BEACHES INTO
EARLY NEXT WEEK. THE PERSISTENT HIGH SEAS WILL ALSO GENERATE
BEACH EROSION OVER THE WEEKEND NEAR THE TIMES OF HIGH TIDE. THIS
HIGH WAVE EVENT IS FORECAST TO BE SIMILAR TO THE MOST RECENT
ONE...SO THERE IS A POTENTIAL FOR GRADUALLY WORSENING EROSION
PROBLEMS AT SOME BEACHES.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT.

LASCODY

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 5, 5:28 AM ESTRip Current StatementMLBVolusia8 hr
Dec 5, 5:28 AM ESTHigh Surf AdvisoryMLBVolusia35 hr

Nearby

Lake Wind Advisories in Florida, 2015Every lake wind advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.